Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 18, NWS Fort Worth, TX

March 29, 2002Jack County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 29, 2002, 11:17 PM CST for Jack County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2002, 11:17 PM CST (05:17 UTC)
Expired
Mar 29, 2002, 11:45 PM CST
In force
28 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 88 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3168 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WUUS54 KFWD 300517
SVRFTW
TXC237-300545-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CST FRI MAR 29 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACK COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1145 PM CST

* AT 1116 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A SEVERE THUNDERSTORM OVER SOUTHWESTERN JACK COUNTY...6 MILES
  SOUTHWEST OF GIBTOWN...MOVING NORTHEAST AT 40 MPH.

DOPPLER RADAR DETECTED HAIL UP TO GOLFBALL SIZE WITH THIS SEVERE 
THUNDERSTORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.

LAT...LON 3301 9816 3300 9803 3302 9793 3330 9792

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:35 PM CST, 42 minutes earlier.

Area forecast discussion, Mar 29, 10:35 PM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR PUBLIC
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 PM CST FRI MAR 29 2002

AVIATION DISCUSSION...
FRONTAL BOUNDARY EXTENDS FROM SOUTHEASTERN OKLAHOMA...TO JUST NORTH
OF KTKI...TO KAFW...TO KSEP...TO KBWD AS OF 23Z. THIS FRONT SEEMS TO
HAVE NEARLY STALLED...WITH THREE HOUR PRESSURE CHANGES TO THE NORTH
OF THE FRONT LOOKING ONLY SLIGHTLY BETTER TO THE SOUTH OF THE FRONT.
THE FRONT SHOULD SINK SLIGHTLY FARTHER SOUTH TONIGHT...AND MOVE
THROUGH FTW/DFW/DAL BEFORE STALLING OVERNIGHT.  SHOULD SEE CEILINGS
DECREASE...TO MVFR AROUND 09Z...AND TO IFR LEVELS 12-15Z. SHOWERS AND
THUNDERSTORMS CURRENTLY OVER THE EDWARDS PLATEAU EAST INTO THE
BIG COUNTRY...WILL SPREAD EAST OVERNIGHT...AND WE SHOULD SEE SOME
SHOWERS/THUNDERSTORMS IN THE METROPLEX BEFORE 09Z.  58

UPDATED ZONES TO REFLECT  SLOWER MOVEMENT OF FRONT.  RAISED MIN
TEMPERATURES TONIGHT AND MAX TEMPERATURES SATURDAY.  59

.FWD...FLASH FLOOD WATCH FOR SATURDAY FOR ZONES
TXZ91>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141...TXZ144>
146.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:58 PM CSTSevere Thunderstorm WarningFWDWise47 min
Mar 29, 11:05 PM CSTSevere Thunderstorm WarningFWDEastland55 min
Mar 29, 11:22 PM CSTSevere Thunderstorm WarningFWDJack23 min
Mar 29, 11:45 PM CSTSevere Thunderstorm WarningFWDWise25 min
Mar 29, 11:54 PM CSTSevere Thunderstorm WarningFWDPalo Pinto56 min
Mar 30, 12:05 AM CSTSevere Thunderstorm WarningFWDErath55 min
Mar 30, 12:42 AM CSTSevere Thunderstorm WarningFWDParker78 min
Mar 30, 1:02 AM CSTSevere Thunderstorm WarningFWDDenton43 min
Mar 30, 1:31 AM CSTSevere Thunderstorm WarningFWDTarrant59 min
Mar 30, 2:02 AM CSTSevere Thunderstorm WarningFWDMills58 min
Mar 30, 2:14 AM CSTSevere Thunderstorm WarningFWDEllis, Johnson46 min
Mar 30, 2:23 AM CSTSevere Thunderstorm WarningFWDTarrant52 min
Mar 30, 2:34 AM CSTSevere Thunderstorm WarningFWDDallas71 min
Mar 30, 2:42 AM CSTFlash Flood WarningFWDDallas4 hr
Mar 30, 11:44 AM CSTSevere Thunderstorm WarningFWDMilam46 min
Mar 30, 12:04 PM CSTSevere Thunderstorm WarningFWDFalls56 min
Mar 30, 12:08 PM CSTSevere Thunderstorm WarningFWDMcLennan52 min
Mar 30, 1:04 PM CSTSevere Thunderstorm WarningFWDHill41 min
Mar 30, 1:13 PM CSTSevere Thunderstorm WarningFWDLimestone62 min
Mar 30, 1:18 PM CSTTornado WarningFWDLimestone42 min
Mar 30, 1:44 PM CSTTornado WarningFWDFreestone31 min
Mar 30, 2:12 PM CSTSevere Thunderstorm WarningFWDRobertson63 min
Mar 30, 2:19 PM CSTSevere Thunderstorm WarningFWDFreestone41 min
Mar 30, 2:24 PM CSTSevere Thunderstorm WarningFWDComanche51 min
Mar 30, 2:33 PM CSTSevere Thunderstorm WarningFWDLeon57 min
Mar 30, 3:12 PM CSTSevere Thunderstorm WarningFWDComanche, Erath, Hamilton63 min
Mar 30, 5:36 PM CSTSevere Thunderstorm WarningFWDJohnson54 min
Mar 30, 5:53 PM CSTSevere Thunderstorm WarningFWDTarrant52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.